Alert archive / Michigan / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Detroit, MI

June 14, 20154 counties in Michigan

NWS Detroit, MI issued this flash flood warning at Jun 14, 2015, 3:20 PM EDT for 4 counties in Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 3:20 PM EDT (19:20 UTC)
Expired
Jun 14, 2015, 6:15 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 81 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WGUS53 KDTX 141920
FFWDTX
MIC091-115-161-163-142215-
/O.NEW.KDTX.FF.W.0002.150614T1920Z-150614T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHEASTERN LENAWEE COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHERN WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 615 PM EDT
    
* AT 318 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TAYLOR...ROMULUS...ADRIAN...MONROE...FLAT ROCK...SALINE...
  TECUMSEH...MILAN...DUNDEE...BLISSFIELD...CARLETON...MANCHESTER...
  WYANDOTTE...TRENTON...GROSSE ILE...IDA...CLINTON...PETERSBURG...
  DEERFIELD AND BRITTON.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO POSSIBLE TWO INCHES ARE 
POSSIBLE IN THE WARNED AREA AS ANOTHER REGION OF VERY INTENSE 
RAINFALL PASSES THROUGH DURING THE NEXT HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4182 8413 4216 8413 4220 8314 4212 8313
      4209 8315 4210 8318 4203 8320 4201 8317
      4202 8321 4199 8321 4197 8325 4192 8327
      4194 8331 4193 8334 4189 8333 4189 8336
      4188 8334 4187 8338 4183 8341

$$

SC
2 follow-up statements
376 
WGUS73 KDTX 141956
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT SUN JUN 14 2015

MIC091-115-161-163-142215-
/O.CON.KDTX.FF.W.0002.000000T0000Z-150614T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MI-LENAWEE MI-WAYNE MI-WASHTENAW MI-
356 PM EDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
MONROE...NORTHEASTERN LENAWEE...SOUTHWESTERN WAYNE AND SOUTHERN
WASHTENAW COUNTIES...

AT 352 PM EDT...DOPPLER RADAR INDICATED THAT THE WIDESPREAD HEAVY 
RAINFALL WILL BE EXITING TO THE EAST OVER THE NEXT HALF HOUR. OVER 
AN INCH OF RAIN HAS FALLEN SO FAR AND THERE HAVE BEEN REPORTS OF 
FLOODED ROADS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TAYLOR...ROMULUS...ADRIAN...MONROE...FLAT ROCK...SALINE...TECUMSEH...
MILAN...DUNDEE...BLISSFIELD...CARLETON...MANCHESTER...WYANDOTTE...
TRENTON...GROSSE ILE...IDA...CLINTON...PETERSBURG...DEERFIELD AND
BRITTON.

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN AN INCH ARE EXPECTED. 
HOWEVER...IT WILL TAKE SOME TIME FOR THE WATER TO RECEDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4182 8413 4216 8413 4220 8314 4212 8313
      4209 8315 4210 8318 4203 8320 4201 8317
      4202 8321 4199 8321 4197 8325 4192 8327
      4194 8331 4193 8334 4189 8333 4189 8336
      4188 8334 4187 8338 4183 8341

$$

SC
660 
WGUS73 KDTX 142052
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 PM EDT SUN JUN 14 2015

MIC091-115-161-163-142102-
/O.CAN.KDTX.FF.W.0002.000000T0000Z-150614T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MI-LENAWEE MI-WAYNE MI-WASHTENAW MI-
452 PM EDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING FOR MONROE...NORTHEASTERN LENAWEE...
SOUTHWESTERN WAYNE AND SOUTHERN WASHTENAW COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4182 8413 4216 8413 4220 8314 4212 8313
      4209 8315 4210 8318 4203 8320 4201 8317
      4202 8321 4199 8321 4197 8325 4192 8327
      4194 8331 4193 8334 4189 8333 4189 8336
      4188 8334 4187 8338 4183 8341

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:00 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 14, 2:00 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
200 PM EDT SUN JUN 14 2015

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN A WARM MOIST
AIRMASS AS A FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM PASS THROUGH
THE AREA. BEST CHANCE FOR THUNDER WILL BE NEAR DETROIT-AREA
TERMINALS...NOT CONFIDENT ON A STORM DIRECTLY IMPACTING PTK BUT
THERE MAY BE A FEW LIGHTNING STRIKES JUST TO THE SOUTH. MVFR
CONDITIONS WILL SETTLE IN BEHIND THE FRONT...WITH SOME FOG EXPECTED
TO DEVELOP TONIGHT AS WINDS GO CALM...A WARM AND MOIST AIRMASS
REMAINS IN PLACE...AND SOILS REMAIN SATURATED FROM EARLIER RAINFALL.

FOR DTW...HIGH CONFIDENCE WITH SHOWERS/TSTORMS HITTING THE TERMINAL
AFTER 18Z...WITH ACTIVITY THEN CONTINUING INTO THE EARLY EVENING.
STORMS MAY BE SEVERE...WITH BIGGEST THREAT DAMAGING WIND GUSTS TO 50
KNOTS. FREQUENT LIGHTING AND VERY INTENSE RAINFALL CAN BE EXPECTED
WITH THUNDERSTORMS. A FEW SHOWERS AND POSSIBLY A THUNDERSTORM WILL
OVERNIGHT...BUT ATTENTION WILL TURN TO LOWERING CEILINGS AND
POTENTIAL FOG DEVELOPMENT.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CEILINGS BELOW 5000 FT.

* HIGH FOR THUNDERSTORMS IMPACTING THE AIRSPACE 18Z-22Z.

&&

.PREV DISCUSSION...ISSUED 328 AM EDT SUN JUN 14 2015

SHORT TERM...TODAY AND TONIGHT

ONE AGAIN WE WILL DEAL WITH A FRONTAL BOUNDARY...NOW LIFTING NORTH
AS A WARM FRONT...DRAPED OVER THE SE CONUS RIDGE WITH A SERIES OF
WAVES RIPPLING ALONG THE FRONT THROUGH LOWER MI. A VERY MOIST
AIRMASS WITH DEEP LAYER SW FLOW PUMPING IN A CONTINUOUS STREAM OF
TROPICAL MOISTURE INTO THE AREA HAS KEPT PWATS AT OR ABOVE 1.5
INCHES FOR A FEW DAYS NOW AND THE SFC DEWPOINTS STEADY IN THE MID
60S WILL GET A BOOST TO AROUND 70 FOR LOCATIONS SOUTH OF THE WARM
FRONT. THOUGH THE MOISTURE LADEN AIRMASS LEAVES MUCH TO BE DESIRED
WITH RESPECT TO LAPSE RATES...BROAD LIFT WITH THE MID LEVEL
WAVES...FRONTAL FORCING OVERHEAD...NOSE OF LL JET OVER SOUTHERN
MI...WEAK MID LEVEL JET LET ALOFT...IMPRESSIVELY STRONG THETA E
PLUME...AND MUCAPE AVERAGING 1000-1500 J/KG SHOULD LEAD TO
WIDESPREAD SHOWER/TSTORM DEVELOPMENT THROUGH THE DAY. SFC BASED CAPE
WILL CREEP ACROSS THE STATE LINE INTO THE AREA WITHIN THE WARM
SECTOR INCREASING FOR A FEW HOURS BEFORE A TRAILING TROUGH/COLD
FRONT WORKS THROUGH SE MI IN THE EARLY EVENING. MODELS HAVE BEEN
STRUGGLING WITH STORM COVERAGE/INITIATION TIMES DUE TO THE AMPLE
MOISTURE AND BROAD INSTABILITY PRESENT BUT THE FRONTS SHOULD PROVIDE
SOME BETTER FOCUS AND TIMING FOR US TODAY. SPC HAS MOST OF THE AREA
IN AT LEAST MARGINAL RISK OF SEVERE WEATHER WITH LOCATIONS ALONG AND
SOUTH OF THE M59 IN A SLIGHT RISK.

AS IS USUALLY THE CASE...THERE ARE POTENTIAL PITFALLS THAT COULD
LESSEN OUR CHANCES FOR SEVERE WEATHER. THE BIGGEST WILL BE
CONVECTION AND RESULTANT CLOUD COVER THROUGHOUT THE MORNING AND
AFTERNOON PREVENTING ATMOSPHERIC RECOVERY FOR INITIATION LATER ALONG
THE COLD FRONT. AND WITH A FAIRLY DECENT WAVE TRACKING INTO MID MI
THIS AFTERNOON USHERING IN A GOOD SLUG OF THETA E AND CONVECTION...A
RAIN COOLED AIRMASS WILL LIKELY IMPACT THE POTENTIAL NORTHWARD PUSH
OF THE WARM FRONT.

ALL IN ALL...LOOKS LIKES AREAS HIGHLIGHTED BY SLIGHT RISK DO STAND
THE BEST CHANCE TO TRY TO DRY OUT FOR A FEW HOURS THIS AFTERNOON
WITH THE FRONT TO THEIR NORTH ALLOWING INSTABILITY TO BUILD AS THE
COLD FRONT APPROACHES IN THE LATE AFTERNOON/EVENING. UNIDIRECTIONAL
SHEAR AROUND 30 KNOTS WILL ALLOW FOR SOME ORGANIZATION WITH STRONGER
STORMS. MAIN THREATS WILL BE WIND AND LARGE HAIL...THOUGH STORMS
RIDING THE WARM FRONT MAY DEVELOP ROTATION KEEPING THE POTENTIAL OF
TORNADOES IN PLAY. AND WITH THE WEALTH OF MOISTURE IN THE COLUMN...
HEAVY RAINFALL AND FLASH FLOODING WILL NEED TO BE MONITORED. STORMS
WILL PERSIST THROUGH THE DAY BUT THE STRONGEST STORMS LOOK TO OCCUR
IN A 17-00Z TIME FRAME SOUTH OF M59.

OVERNIGHT...SOME CONVECTION MAY LINGER ACROSS LENAWEE AND MONROE
COUNTIES FOR A FEW HOURS IF THE COLD FRONT LAGS BUT THE REST OF THE
CWA SHOULD DRY OUT FAIRLY QUICKLY. WILL NEED TO WATCH FOR FOG
DEVELOPMENT AS THE NOCTURNAL INVERSION AGAIN TRAPS AMPLE LL MOISTURE.

LONG TERM...

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO MONDAY
AS ANOTHER WEAK LOW PRESSURE SYSTEM RIPPLES ALONG STALLED FRONTAL
BOUNDARY OVER THE AREA. CURRENT FORECAST POSITIONING OF THE FRONT
SHOULD LEAD TO A BETTER CHANCE OF CONVECTION OVER THE SOUTHERN HALF
OF THE AREA...BUT CHANCES WILL STILL EXIST THROUGH THE REMAINDER OF
THE AREA ALONG AND NORTH OF I 69.

HIGH PRESSURE BEGINS TO BUILD INTO THE REGION MONDAY NIGHT INTO
TUESDAY IN THE WAKE OF THIS SYSTEM WITH THE EFFECTIVE FRONTAL
POSITION SHIFTING SOUTHWARD AS THIS OCCURS. THIS SHOULD MINIMIZE
RAIN CHANCES...PARTICULARLY OVER THE NORTHERN TWO THIRDS OF THE
FORECAST AREA...FROM LATE MONDAY NIGHT INTO EARLY WEDNESDAY. BY THAT
TIME...ADDITIONAL SHORTWAVE ENERGY RIDING EASTWARD ALONG THE UPPER
LEVEL BAND OF WESTERLIES WILL ALLOW OF A SLIGHT BUCKLING OF THE
MAINLY ZONAL UPPER FLOW PATTERN. THIS SHOULD BRING THE FRONTAL
BOUNDARY BACK NORTH TOWARDS THE AREA WEDNESDAY WITH RAIN CHANCES
INCREASING ONCE AGAIN FROM SOUTH TO NORTH ACROSS THE AREA.

BY THE MIDDLE/LATE PART OF NEXT WEEK...THE FORECAST WILL BECOME MORE
COMPLICATED AS REMNANTS OF WHATEVER TROPICAL SYSTEM EVOLVES OVER THE
WESTERN GULF/MEXICO ARE PULLED NORTH TOWARDS THE AREA AROUND THE
WESTERN EDGE OF AN EXTENSIVE UPPER LEVEL HIGH OVER THE SOUTHEAST
CONUS AND ATLANTIC OCEAN. MODELS SUGGEST THIS SYSTEM MAY LARGELY
BYPASS THE AREA TO THE SOUTH AS THE FLOW REMAINS ZONAL AND THIS
SYSTEM TURNS EASTWARD INTO THE OHIO VALLEY ALONG THE WEST TO EAST
FRONTAL BOUNDARY NEAR THE MICHIGAN AND OHIO STATE LINE. IF THE
PROGRESS OF THIS SYSTEM ENDS UP BEING SLOWER THAN FORECAST...THERE
IS SOME POTENTIAL THAT THE NEXT SHORTWAVE TRACKING ACROSS THE
NORTHERN TIER OF THE CONUS MAY ALLOW FOR THIS MOISTURE TO BE PULLED
FURTHER NORTH INTO THE AREA LATE IN THE FORECAST PERIOD. CONFIDENCE
IN THIS WHOLE SCENARIO REMAINS QUITE LOW AT THIS TIME FRAME.

AS FOR TEMPERATURES...THE WARM AND HUMID BEGINNING TO THE WEEK WILL
EASE INTO THE MIDDLE OF THE WEEK AS THE AFOREMENTIONED HIGH PRESSURE
SYSTEM BRINGS DRIER AIR INTO THE REGION. THEREAFTER...A GENERAL
INCREASE IN MOISTURE SHOULD BE ANTICIPATED INTO THE END OF THE WEEK
WITH TEMPERATURES VERY NEAR AVERAGE FOR THE MIDDLE OF JUNE...WITH
HIGHS OSCILLATING BETWEEN THE MID/UPPER 70S AND LOWER 80S AND LOWS
COMMONLY IN THE MID 50S TO LOWER 60S.

MARINE...

A WARM FRONT WILL LIFT INTO THE SOUTHERN GREAT LAKES TODAY AND THEN
FLUCTUATE BACK AND FORTH ACROSS SOUTHERN MICHIGAN AND THE NORTHERN
OHIO VALLEY OVER THE NEXT FEW DAYS. THIS WILL MOSTLY LIKELY BRING
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THE WEEK
WITH THE BETTER CHANCES FOR THUNDERSTORMS SOUTH OF PORT AUSTIN BY
MONDAY. THIS INFLUX OF LOW LEVEL MOISTURE OVER LAKE HURON MAY
TRIGGER ANOTHER ROUND OF DENSE FOG OVER THE COLD WATERS OF LAKE
HURON. HOWEVER...WITH ABUNDANT SHOWER AND THUNDERSTORM ACTIVITY AT
TIMES...THIS DEVELOP SHOULD REMAIN SOMEWHAT MUTED. WILL MAINTAIN THE
MENTION OF FOG...BUT FORGO ANY HEADLINE AT THIS TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...DENSE FOG ADVISORY UNTIL 10 AM EDT MONDAY FOR LHZ361>363-441>443-
     462>464.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....HLO
SHORT TERM...DRK
LONG TERM....DG
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 14, 9:45 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 AM EDT SUN JUN 14 2015

MIZ060>063-068>070-075-076-082-083-151345-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
945 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING AS A LOW PRESSURE SYSTEM PULLS A COLD FRONT THROUGH THE
REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL ALSO
BE CAPABLE OF INTENSE RAINFALL...WHICH COULD LEAD TO LOCALIZED
FLOODING AS SOILS REMAIN SATURATED FROM EARLIER RAINFALL. THE BEST
WINDOW FOR STRONGER THUNDERSTORMS WILL BE FROM NOON TO 800 PM.
THUNDERSTORMS WILL TRACK WEST TO EAST AT AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY...WEDNESDAY AND
THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

MIZ047>049-053>055-151345-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
945 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. WHILE THE THREAT FOR
SEVERE WEATHER IS LOW...INTENSE RAINFALL MAY LEAD TO LOCALIZED
FLOODING...ESPECIALLY AS SOILS REMAIN SATURATED FROM EARLIER
RAINFALL. THUNDERSTORMS WILL TRACK FROM WEST TO EAST AROUND 35
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY...WEDNESDAY AND
THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151345-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
945 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR LAKE
HURON...WITH THE EXCEPTION OF SAGINAW BAY. PLEASE SEE THE LATEST
MARINE WEATHER STATEMENT FOR DETAILS.

THERE IS CHANCE OF THUNDERSTORMS TODAY OVER THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING FOR LAKE ST CLAIR AND LAKE ERIE AS A LOW
PRESSURE SYSTEM PULLS A COLD FRONT THROUGH THE REGION. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN
DIAMETER AND WIND GUSTS TO 50 KNOTS. STORM MOTION WILL BE TO THE
EAST AT 30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY...WEDNESDAY AND
THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

In the hours before

Local storm report, Jun 14, 2:29 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
229 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     FLOOD            1 SW ANN ARBOR          42.26N 83.75W
06/14/2015                   WASHTENAW          MI   TRAINED SPOTTER

            ROADS NEAR PIONEER HIGH SCHOOL IMPASSABLE.

&&

SS
Special weather statement, Jun 14, 2:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 PM EDT SUN JUN 14 2015

MIZ076-141900-
WAYNE-
235 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEARBORN...OR NEAR
TAYLOR...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DEARBORN AROUND 245 PM EDT.
  DETROIT AROUND 250 PM EDT.
  DOWNTOWN DETROIT AROUND 255 PM EDT.
  GROSSE POINTE AROUND 300 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARPER WOODS...GROSSE
POINTE PARK...WAYNE...SOUTHWEST DETROIT...MELVINDALE...NORTHEAST
DETROIT...HAMTRAMCK...GROSSE POINTE WOODS...DEARBORN HEIGHTS AND
NORTHWEST DETROIT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4240 8289 4236 8293 4236 8297 4235 8299
      4235 8295 4234 8296 4233 8300 4235 8300
      4232 8307 4226 8312 4223 8345 4240 8346
      4244 8337 4245 8287
TIME...MOT...LOC 1834Z 260DEG 33KT 4229 8330

BEHNKE
Local storm report, Jun 14, 2:42 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
242 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     FLOOD            1 NW ANN ARBOR          42.29N 83.75W
06/14/2015                   WASHTENAW          MI   EMERGENCY MNGR

            ROAD CLOSED AT MAIN AND DEPOT. NUMEROUS REPORTS OF URBAN
            STREET FLOODING.

&&

SS
Special weather statement, Jun 14, 2:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT SUN JUN 14 2015

MIZ083-141915-
MONROE-
249 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT ...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONROE...MOVING EAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL MONROE
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WOODLAND BEACH...BOLLES
HARBOR...STONY POINT AND DETROIT BEACH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4194 8340 4196 8326 4194 8325 4194 8327
      4192 8327 4192 8329 4194 8331 4193 8334
      4192 8333 4189 8333 4189 8336 4188 8334
      4186 8336 4188 8337 4185 8340
TIME...MOT...LOC 1849Z 266DEG 27KT 4190 8332

BEHNKE
Local storm report, Jun 14, 2:53 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
253 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLOOD            5 NNE FLAT ROCK         42.17N 83.25W
06/14/2015                   WAYNE              MI   TRAINED SPOTTER

            ROADS ALMOST COMPLETELY FLOODED.

&&

SS
Special weather statement, Jun 14, 3:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
300 PM EDT SUN JUN 14 2015

MIZ075-082-083-141930-
LENAWEE-WASHTENAW-MONROE-
300 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
NORTHEASTERN LENAWEE AND SOUTHERN WASHTENAW COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER CLINTON...OR NEAR
MANCHESTER...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  TECUMSEH AROUND 305 PM EDT.
  BRITTON AROUND 320 PM EDT.
  SALINE AROUND 325 PM EDT.
  MILAN AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PITTSFIELD TOWNSHIP...
RIDGEWAY...OAKVILLE...MACON...CONE...AZALIA...WHITTAKER AND
BRIDGEWATER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4198 8398 4207 8401 4216 8402 4224 8354
      4201 8353
TIME...MOT...LOC 1900Z 268DEG 25KT 4209 8401

BEHNKE

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:18 AM EDTMarine Dense Fog AdvisoryDTX25 hr
Jun 14, 12:01 PM EDTSpecial Weather StatementDTXLivingston59 min
Jun 14, 1:34 PM EDTSevere Thunderstorm WarningDTXLenawee41 min
Jun 14, 2:10 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jun 14, 2:20 PM EDTSpecial Weather StatementDTXMonroe25 min
Jun 14, 2:26 PM EDTSpecial Weather StatementDTXLenawee34 min
Jun 14, 2:28 PM EDTFlash Flood WarningDTXMacomb, Oakland, Washtenaw, Wayne3 hr
Jun 14, 2:35 PM EDTSpecial Weather StatementDTXWayne25 min
Jun 14, 2:44 PM EDTSpecial Marine WarningDTX61 min
Jun 14, 2:49 PM EDTSpecial Weather StatementDTXMonroe26 min
Jun 14, 2:53 PM EDTAreal Flood AdvisoryDTXLenawee, Monroe3 hr
Jun 14, 3:00 PM EDTSpecial Weather StatementDTXWashtenaw30 min
Jun 14, 3:08 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe, Washtenaw, Wayne67 min
Jun 14, 3:25 PM EDTSpecial Weather StatementDTXLenawee35 min
Jun 14, 3:58 PM EDTSpecial Marine WarningDTX62 min
Jun 14, 4:18 PM EDTSpecial Weather StatementDTXMonroe42 min
Jun 14, 7:41 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne2 hr

Nearby

Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.